Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS Paducah, KY

April 16, 2000McCracken County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2000, 9:00 PM CDT for McCracken County, Kentucky. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 9:00 PM CDT (02:00 UTC)
Expired
Apr 16, 2000, 10:00 PM CDT
In force
60 min
Issued by
NWS Paducah, KY
Area
Whole counties

County McCracken County, KY

What was reported inside it

TimeReportWhereRemark
Apr 16, 9:19 PM CDTHail 1Barkley Arpt, KYA severe thunderstorm moved east from southern Ballard County across southern McCracken County. Dime size hail was observed at the Paducah National Weather Service office. Hail the size of quarters was observed at many locations west and southwest of Lone Oak.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KPAH 170202
SVRPAH
KYC145-170300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
900 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY

* UNTIL 1000 PM CDT

* AT 900 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 6  
MILES EAST OF WICKLIFFE...OR ABOUT 13 MILES EAST OF CAIRO...MOVING   
EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF CONCORD AT 930 PM CDT
  3 MILES SOUTH OF MASSAC AT 935 PM CDT
  3 MILES SOUTH OF HENDRON AT 940 PM CDT
  4 MILES SOUTH OF WOODLAWN-OAKDALE AT 955 PM CDT
  2 MILES SOUTH OF REIDLAND AT 1000 PM CDT

WALNUT SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. MOVE INTO A
STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM
HAS PASSED.

MY/CN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:25 PM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, Apr 16, 1:25 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT SUN APR 16 2000

SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO
INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM
THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN
IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES.
MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS
TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE
IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS
INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE
FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO
SE MO.

UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH
FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z.
THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE
PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS
MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN
ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS
EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF
THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM
O.K.

ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO
NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL
MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW
REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND
GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT
RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW
INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA
SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS.

THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE
BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS.
FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE
A CHC OF SHRA/TSRA FOR THURSDAY.

.PAH...NONE.

In the hours before

Special weather statement, Apr 16, 4:42 PM CDT, 4 hours 18 minutes before
MOZ086-100-110-162230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT SUN APR 16 2000

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ZALMA...OR ABOUT 20 MILES EAST
OF PIEDMONT...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE...
     NEAR ZALMA AROUND 515 PM CDT
     6 MILES NORTHWEST OF ADVANCE AT 530 PM CDT

PEA SIZE HAIL WAS REPORTED IN GREENVILLE AROUND 435 PM. REMAIN INDOORS
UNTIL THE ACTIVITY HAS PASSED.
Local storm report, Apr 16, 6:05 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    CAIRO                     IL   1.75 INCH HAIL
04/16/00   ALEXANDER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICER
Local storm report, Apr 16, 6:39 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT SUN APR 16 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    1 WSW ZALMA               MO   1.75 INCH HAIL
04/16/00   BOLLINGER                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0530 PM    1 S ZALMA                 MO   2.75 INCH HAIL
04/16/00   BOLLINGER                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0552 PM    WAPPAPELLO                MO   1 INCH HAIL
04/16/00   WAYNE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0603 PM    ADVANCE                   MO   1.75 INCH HAIL
04/16/00   STODDARD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0609 PM    TILLMAN                   MO   FUNNEL CLOUD
04/16/00   STODDARD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0615 PM    ORAN                      MO   1 INCH HAIL
04/16/00   SCOTT                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 PM    ADVANCE                   MO   1.75 INCH HAIL
04/16/00   STODDARD                       REPORTED BY MEDIA.

0627 PM    1 W ORAN                  MO   1 INCH HAIL
04/16/00   SCOTT                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 16, 7:07 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    1 WSW ZALMA               MO   1.75 INCH HAIL
04/16/00   BOLLINGER                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0530 PM    1 S ZALMA                 MO   2.75 INCH HAIL
04/16/00   BOLLINGER                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0552 PM    WAPPAPELLO                MO   1 INCH HAIL
04/16/00   WAYNE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0603 PM    ADVANCE                   MO   1.75 INCH HAIL
04/16/00   STODDARD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0609 PM    TILLMAN                   MO   FUNNEL CLOUD
04/16/00   STODDARD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0615 PM    ORAN                      MO   1 INCH HAIL
04/16/00   SCOTT                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 PM    ADVANCE                   MO   1.75 INCH HAIL
04/16/00   STODDARD                       REPORTED BY MEDIA.

0627 PM    1 W ORAN                  MO   1 INCH HAIL
04/16/00   SCOTT                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 16, 8:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    CAIRO                     IL   1.75 INCH HAIL
04/16/00   ALEXANDER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICER

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:47 PM CDTSevere Thunderstorm WarningPAHBallard43 min
Apr 16, 8:14 PM CDTSevere Thunderstorm WarningPAHBallard31 min
Apr 16, 8:39 PM CDTSevere Thunderstorm WarningPAHBallard51 min
Apr 16, 8:59 PM CDTSevere Thunderstorm WarningPAHFulton61 min
Apr 16, 9:23 PM CDTSevere Thunderstorm WarningPAHGraves52 min
Apr 16, 11:19 PM CDTSevere Thunderstorm WarningPAHHickman41 min
Apr 17, 12:25 AM CDTFlash Flood WarningPAHCalloway65 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.